1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin sr and erectile dysfunction

Discussion in 'Ask A Question' started by latino, Jan 25, 2010.

  1. latino

    latino · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi,

    Although I have been diagnosed as a type 2 diabetic for a number of years I have only recently been prescribed oral medication, tried metformin it was not tolerable due to gastric problems and severe heartburn so I was then given Januvia which although no side effects were encountered it did nothing to my BG levels I am now on metformin SR although I am tolerating this form, although I am now suffering from erectile dysfunction after taking it for 3 weeks and as I have never suffered this problem before.

    I would appreciate to hear from any other user of metformin who may have experienced the same problem as it is not a mentioned side effect of this product.
     
  2. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    228
    Trophy Points:
    133
    That is not in the listed side effects but possibly high blood sugars can also cause this by damaging blood vessels. What are your blood sugar levels just now ?
     
  3. latino

    latino · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi, thanks for the reply,
    My readings were 17 before starting on Metformin SR they now average between 7 and 9 previously to starting medication I never experienced any problems even whilst on Januvia or the standard metformin.
     
  4. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    96
    Trophy Points:
    118
    I agree with Sue, this is not a known side effect of SR versions. It may well be down to high Bg levels as they can have a disastrous effect as she says by damaging the relevant blood vessels.

    Here is a link to information about the causes of Erectile Dysfunction.
    http://www.privatehealth.co.uk/articles ... sfunction/

    Your high numbers may have already had some effect, I would suggest a referral to a Consultant Urologist would be able to help you.
     
  5. Foggitthedoggit

    Foggitthedoggit · Member

    Messages:
    18
    Likes Received:
    0
    Trophy Points:
    21
    I would not overly worry. Get the BG down and it might well come back. In any event they are very, very generous with the blue pills!
     
  6. suffolkboi61

    suffolkboi61 Type 2 · Well-Known Member

    Messages:
    185
    Likes Received:
    19
    Trophy Points:
    58
    My nephew T1 all his life did inform me last night that I can now get blue pills on prescription, but alas no good to me as I use a spray for me old ticker :roll:
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook